Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 541, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 14, 2003, 7:23 PM CDT for Montgomery County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2003, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 14, 2003, 7:55 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Montgomery County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 150023 SVRJAN MSC097-150055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 723 PM CDT MON JUL 14 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 755 PM CDT * AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF KILMICHAEL...OR ABOUT 10 MILES EAST OF WINONA...MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WINONA AT 750 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3343 8977 3340 8951 3357 8951 3361 8978 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:45 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 3:45 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT MON JUL 14 2003
NOT A GREAT DEAL OF CHANGE TO THE CURRENT FORECAST...HOWEVER THERE
AREA SOME...AS PERSISTENCE WILL BE THE GUIDE. CURRENTLY ISOLATED
SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER THE FA. A NICE
DIFFERENTIAL HEATING BOUNDARY SET UP EARLIER ALONG THE CIRRUS SHIELD
FROM T.S CLAUDETTE. NOT EXPECTING THIS PRECIP TO INCREASE IN
COVERAGE AND IT SHOULD DISSIPATE SHORTLY AFTER SUNSET.
FOR TUE...EXPECT SIMILAR CONDITIONS AS TODAY...WITH SLIGHTLY WARMER
TEMPS AND LOWER POPS. THIS WILL BE ATTRIBUTED TO INCREASING HGTS
ALOFT AS UPPER RIDGE STARTS TO BUILD EAST. WILL HOLD ONTO 30% (SCT)
POPS ACROSS THE S FOR ANY OUTER RAIN BANDS FROM CLAUDETTE.
BY WED...HGTS ALOFT CONTINUE TO RISE AS UPPER RIDGE REALLY TAKES
HOLD. MODELS INDICATE A WEAK FRONT TO TRY AND MOVE INTO TN AND
DEVELOP PRECIP WELL AHEAD OF THE FRONT IN N MS. AT THIS TIME FEEL
THIS IS A BIT TOO AGGRESSIVE AND TOO FAR S. UPPER RIDGE LOOKS TO BE
THE DOMINATE FEATURE AND WILL STICK WITH MAIN PLAYER. WILL MENTION
30 POPS FOR MY NE FEW COUNTIES AND ISOLATED ELSEWHERE. WITH LESS
PRECIP COMES HIGHER TEMPS...EXPECT HIGHS 93-95 MOST LOCATIONS WITH
0LOWER 90S ACROSS THE SE.
FOR THU AND FRI HAVE LOWERED POPS TO ISOLATED OR LESS. DRYING ALOFT
CONTINUES AS THE UPPER RIDGE HOLDS STEADY. BY SAT...GFS INDICATES A
UPPER LOW TO MOVE E ACROSS THE GULF AND ALLOW THE UPPER RIDGE TO
PUSH BACK WEST. THIS WILL ALLOW A PORTION...SE HALF...OF THE FA TO
GET PLACED IN THE WEAKNESS OF THE UPPER RIDGE. ALSO...LOW LEVEL
MOISTURE WILL BE ABLE TO MAKE A COMEBACK FROM THE S. WILL HOLD ONTO
NEAR CLIMO POPS AND TEMPS.
JAN BB 071/093 072/093 072 36-1-
BBBBB 094/073 093/073 093/073 092/073 092 20112033333
MEI BG 070/093 071/093 071 36-1-
BBBBB 094/072 093/072 092/072 092/072 092 20112033333
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
36Hazardous weather outlook, Jul 14, 2:59 PM CDT, 4 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151959- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THROUGH THIS EVENING. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. AFTERNOON HEATING...MOISTURE AND INSTABILITY WILL LEAD TO A FEW THUNDERSTORMS OVER CENTRAL MISSISSIPPI THIS AFTERNOON AND EVENING...WHILE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SEABREEZE AND MOVE INLAND TOWARD SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. WITH PLENTY OF MOISTURE OVER THE AREA...HEAVY RAINFALL IS LIKELY WITH ANY THUNDERSTORMS THAT DEVELOP. FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. MOST OF THE ACTIVITY SHOULD DIMINISH AFTER SUNSET. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE FOR NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI TUESDAY AFTERNOON. MORE THUNDERSTORMS WILL DEVELOP ALONG THE SEABREEZE AND MOVE INTO A MOIST AND UNSTABLE ATMOSPHERE. HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN ON TUESDAY. MOST OF THE ACTIVITY SHOULD REMAIN ALONG AND SOUTH OF A LINE FROM QUITMAN TO MAGEE TO WINNSBORO LOUISIANA. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 14, 6:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 1 E LOUISVILLE MS 1.00 INCH HAIL
07/14/03 WINSTON REPORTED BY WINSTON
COUNTY EMA.Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.